MAUDE Adverse Event Report: AESCULAP AG AS VEGA PS FEMORAL COMP.CEMENTED F4N R; KNEE ENDOPROSTHETICS

AESCULAP AG AS VEGA PS FEMORAL COMP.CEMENTED F4N R; KNEE ENDOPROSTHETICS
Model Number NX029Z
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Joint Disorder (2373)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information becomes available a follow up report will be submitted.Associated medwatch:9610612-2018-00201.
 
Event or Problem Description
It was reported that there was postoperative loosening of the as vega femural component.The patient underwent primary surgery and implantation of vega knee implants on (b)(6) 2017.Sometime later, postoperative loosening of the tibial plateau was noted.The patient had revision surgery on (b)(6) 2018 to replace tibia.The patient underwent x-ray's which revealed loosening of the femoral component.A revision was pending but not yet performed and has been tentatively scheduled for (b)(6) 2019.Further information has been requested.This report will be updated when additional information is received.Involved components (item number / lot number):tibia (nx051z lot: 52271736).
 
Additional Manufacturer Narrative
Additional information: b2,b5,b7, d10 investigation the investigation was carried out visually and microscopically with the digital microscope vhx-5000 and the digital-camera "panasonic dmc tz8".The available femur component shows no abnormalities or serious visible damages.In the delivered condition there were only little bone cement resides adhesive.The gliding surface of the meniscal component shows little scratches and imprints.It could be possible that this traces come from bone cement resides which get into the articulation between the femoral component and the gliding surface.Batch history review the device quality and manufacturing records have been checked for all the available lot number(s) and found to be according to the specification, valid at the time of production.There is one further complaint with products from batch 52262250- nx029z as involved component.No further complaints registered against lot number 52149746-nx214.Conclusion and root cause based on the information available as well as a result of our investigation the root cause of the failure is probably usage related.Rationale there are no hints for a material or manufacturing problem.According to the quality standard and dhr files, a material defect and production error can be excluded.In the delivered condition there were only little bone cement adheres.There is no info about the condition after explanation.We assume a bone cement loosening as causal factor.There is the possibility for a non-adhesive from the bon cement.It could be possible that there were problems with the cement technique too.Potential sources of faults relating to the cement: · the processing time of the used cement was exceeded · wrong temperature · unfavorable storage · the age of the cement · wong handling with the cement a product safety case (psc) has been initiated.Any action regarding capa will be addressed within the psc.
 
Event or Problem Description
Additional event details: per the reporter, the patient experienced symptoms of pain and stiffness and felt like the implant was moving.The revision surgery went well and was completed on (b)(6) 2019 with no x-rays taken during the surgical procedure.It was a routine revision.
 
Event or Problem Description
According to the complaint description, the implant loosened postoperatively and the patient had several revision surgeries.The implantation with vega system was performed on (b)(6) 2017 (right total knee replacement).On april 10, 2018, the first revision surgery was performed as a result of aseptic loosening of the tibial baseplate.Afterwards, in (b)(6) 2019, a second revision was performed due to aseptic loosening of the femoral component.The vega system was replaced with columbus.A scar tissue attached to the knee cap, "clunk lesion," was discovered in (b)(6) 2021.The patient had trauma from the right knee replacement that has caused stenosis in her lumbar spine bilateral.Patient is still having constant pain in the right leg, swelling, and difficulty sleeping.On (b)(6) 2022, a third revision surgery was perfomed and the columbus system was replaced with non-aesculap products.The adverse event is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Additional information - a2, b5, d4 (udi), d6a, d6b, d7a, d8, d9, g4 (510(k) number), h6 corrected information - b2.

Brand Name
AS VEGA PS FEMORAL COMP.CEMENTED F4N R
Common Device Name
KNEE ENDOPROSTHETICS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
jonathan severino
3773 corporate parkway
center valley, PA 18034
4847197287
MDR Report Key8392627
Report Number9610612-2019-00150
Device Sequence Number1922206
Product Code JWH
UDI-Device Identifier04046963810122
UDI-Public4046963810122
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K101281
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberNX029Z
Device Catalogue NumberNX029Z
Device Lot Number52262250
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2019
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date02/11/2019
Initial Date Received by Manufacturer 02/07/2019
Supplement Date Received by Manufacturer03/20/2019
11/04/2023
Initial Report FDA Received Date03/05/2019
Supplement Report FDA Received Date03/06/2020
12/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age61 YR
Patient SexFemale